Alert archive / Tennessee / Flash Flood Warnings in 2015
Flash Flood Warning 15, NWS Nashville, TN
NWS Nashville, TN issued this flash flood warning at Sep 9, 2015, 1:48 PM CDT for Lawrence County, Tennessee. It was in force for 3 hr. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Sep 9, 2015, 1:48 PM CDT (18:48 UTC)
- Expired
- Sep 9, 2015, 4:45 PM CDT
- In force
- 3 hr
- Issued by
- NWS Nashville, TN
- Area
- Storm-based polygon
- Flood severity
- None
County Lawrence County, TN
The radar
The Nashville radar (KOHX), 123 km from the middle of the area, began a volume at 18:47 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Nashville Metro, TN (KBNA), launched 12:00Z, 6.8 hours before the alert went out and 111 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 358 J/kg
- Mixed-layer CIN
- -42 J/kg
- Mixed-layer LCL
- 916 m above ground
- 0-6 km bulk shear
- 11 kt
- 0-1 km storm-relative helicity
- 15 m²/s²
- 0-3 km storm-relative helicity
- 40 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
041
WGUS54 KOHX 091848
FFWOHX
TNC099-092145-
/O.NEW.KOHX.FF.W.0015.150909T1848Z-150909T2145Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE NASHVILLE TN
ISSUED BY NATIONAL WEATHER SERVICE JACKSON MS
148 PM CDT WED SEP 9 2015
THE NATIONAL WEATHER SERVICE IN NASHVILLE HAS ISSUED A
* FLASH FLOOD WARNING FOR...
NORTHERN LAWRENCE COUNTY IN MIDDLE TENNESSEE...
* UNTIL 445 PM CDT
* AT 148 PM CDT...DOPPLER RADAR INDICATED A THUNDERSTORM PRODUCING
HEAVY RAIN ACROSS THE WARNED AREA. UP TO THREE INCHES OF RAIN HAVE
ALREADY FALLEN. FLASH FLOODING IS EXPECTED TO BEGIN SHORTLY.
* SOME LOCATIONS THAT WILL EXPERIENCE FLOODING INCLUDE...
SUMMERTOWN...ETHRIDGE AND HENRYVILLE.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
TURN AROUND...DONT DROWN WHEN ENCOUNTERING FLOODED ROADS. MOST FLOOD
DEATHS OCCUR IN VEHICLES.
&&
LAT...LON 3539 8757 3545 8731 3543 8721 3534 8722
3528 8758
$$
GRG1 follow-up statement
481
WGUS74 KOHX 092117
FFSOHX
FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE NASHVILLE TN
417 PM CDT WED SEP 9 2015
TNC099-092145-
/O.CON.KOHX.FF.W.0015.000000T0000Z-150909T2145Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
LAWRENCE TN-
417 PM CDT WED SEP 9 2015
...THE FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 445 PM CDT FOR
NORTHERN LAWRENCE COUNTY...
AT 416 PM CDT...DOPPLER RADAR INDICATED THUNDERSTORMS PRODUCING HEAVY
RAIN ACROSS THE WARNED AREA. UP TO THREE INCHES OF RAIN HAVE ALREADY
FALLEN THIS AFTERNOON.
SOME LOCATIONS THAT WILL EXPERIENCE FLOODING INCLUDE...
SUMMERTOWN...ETHRIDGE AND HENRYVILLE.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
TURN AROUND...DONT DROWN WHEN ENCOUNTERING FLOODED ROADS. MOST FLOOD
DEATHS OCCUR IN VEHICLES.
&&
LAT...LON 3539 8757 3545 8731 3543 8721 3534 8722
3528 8758
$$
13What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Nashville, TN wrote its last area forecast discussion before this flash flood warning went out at Sep 9, 12:30 PM CDT, 1 hour 18 minutes earlier.
Area forecast discussion, Sep 9, 12:30 PM CDT, 1 hour 18 minutes before
AREA FORECAST DISCUSSION...UPDATED NATIONAL WEATHER SERVICE NASHVILLE TN ISSUED BY NATIONAL WEATHER SERVICE JACKSON MS 1230 PM CDT WED SEP 9 2015 .AVIATION UPDATE...VCTS WILL CONTINUE TO DEVELOP AND PASS AROUND THE TAF SITES THROUGH THE AFTERNOON AND EVENING...OTHERWISE VFR CONDITIONS WILL PREVAIL. AFTER 06Z...MVFR CIGS AND VSBYS WILL MOVE INTO THE CKV AND BNA AREAS AS AREAS OF RAIN BREAK OUT. THESE CONDITIONS WILL LAST THROUGH THE REMAINDER OF THE PERIOD WITH THE RAIN TAPERING OFF AFTER 14Z. FURTHER EAST AROUND CSV...MVFR CIGS/VSBYS WILL MOVE IN BY 10Z WITH AREAS OF RAIN DEVELOPING BY 12Z. THESE CONDITIONS WILL PERSIST THROUGH THE END OF THE PERIOD./26/ && .PRELIMINARY POINT TEMPS/POPS... NASHVILLE 86 70 83 66 / 60 60 50 20 CLARKSVILLE 85 68 82 63 / 60 60 30 10 CROSSVILLE 80 66 77 63 / 70 60 60 40 COLUMBIA 86 68 81 64 / 60 60 60 20 LAWRENCEBURG 86 68 82 65 / 60 60 60 20 WAVERLY 85 68 83 64 / 60 60 40 20 && .OHX WATCHES/WARNINGS/ADVISORIES... NONE. &&
Hazardous weather outlook, Sep 9, 5:00 AM CDT, 8 hours 48 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE NASHVILLE TN 500 AM CDT WED SEP 9 2015 TNZ005>011-023>034-056>066-075-077>080-093>095-101000- STEWART-MONTGOMERY-ROBERTSON-SUMNER-MACON-CLAY-PICKETT-HOUSTON- HUMPHREYS-DICKSON-CHEATHAM-DAVIDSON-WILSON-TROUSDALE-SMITH- JACKSON-PUTNAM-OVERTON-FENTRESS-PERRY-HICKMAN-LEWIS-WILLIAMSON- MAURY-MARSHALL-RUTHERFORD-CANNON-DE KALB-WHITE-CUMBERLAND-BEDFORD- COFFEE-WARREN-GRUNDY-VAN BUREN-WAYNE-LAWRENCE-GILES- 500 AM CDT WED SEP 9 2015 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF MIDDLE TENNESSEE. .DAY ONE...TODAY AND TONIGHT NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED. 55
The office that day
Everything else NWS Nashville, TN issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Sep 9, 2:23 PM CDT | Special Weather Statement | OHX | Williamson | 37 min |
| Sep 9, 2:35 PM CDT | Special Weather Statement | OHX | Humphreys | 25 min |
| Sep 9, 2:49 PM CDT | Special Weather Statement | OHX | Macon | 26 min |
| Sep 9, 3:23 PM CDT | Special Weather Statement | OHX | Wilson | 52 min |
| Sep 9, 3:32 PM CDT | Special Weather Statement | OHX | Davidson | 43 min |
| Sep 9, 3:51 PM CDT | Special Weather Statement | OHX | Perry | 24 min |
| Sep 9, 3:58 PM CDT | Special Weather Statement | OHX | Wayne | 47 min |
| Sep 9, 4:11 PM CDT | Areal Flood Advisory | OHX | Macon, Sumner, Trousdale | 2 hr |
| Sep 9, 4:36 PM CDT | Special Weather Statement | OHX | Wilson | 24 min |
| Sep 9, 4:43 PM CDT | Special Weather Statement | OHX | Cheatham, Davidson, Dickson, Hickman, Lewis, Maury and 3 more | 62 min |
| Sep 9, 4:50 PM CDT | Flash Flood Warning | OHX | Lawrence, Lewis, Maury | 115 min |
| Sep 9, 4:55 PM CDT | Special Weather Statement | OHX | Cheatham, Davidson, Dickson, Hickman, Lewis, Maury and 3 more | 50 min |
| Sep 9, 5:17 PM CDT | Areal Flood Advisory | OHX | Montgomery, Robertson | 58 min |
| Sep 9, 6:10 PM CDT | Areal Flood Advisory | OHX | Davidson, Williamson | 50 min |
Nearby
Flash Flood Warnings in Tennessee, 2015Every flash flood warning in 2015
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.